Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 21, 2010, 5:57 PM CDT for Oldham County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2010, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 21, 2010, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:37 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 3:37 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT WED APR 21 2010 .DISCUSSION... LOOKS LIKE DIFFERENTIAL HEATING TODAY COUPLED WITH CLOSE PROXIMITY OF SFC QSTNRY BOUNDARY STRETCHING NW TO SE JUST S AND W OF FCST AREA WILL BE THE PRIMARY FOCUS FOR TSTM DVLPMT LATER THIS AFTERNOON AND EVENING. SUFFICIENT MOISTURE AND SOME INSTABILITY AND SHEAR SUPPORTS THREAT OF A FEW STORMS BECOMING SVR...AND HAVE RETAINED MENTION IN THE GRIDS AND PUBLIC PRODUCTS FOR THIS EVENING. ATTENTION THEN TURNS TO LARGE WRN US TROF AND CORRESPONDING STRONG UPPER LEVEL LOW. ALL MODELS HINT THAT BEST THREAT OF TSTMS WILL BE THURSDAY AND THURSDAY NIGHT AS DRYLINE SLIDES EWD TO ALONG THE EDGE OF THE CAPROCK DURING THE AFTERNOON. HAVE RETAINED PREVIOUS FCSTRS IDEA OF HIGHEST POPS ERN ZONES AND LOWEST WRN ZONES FOR THU AND THURSDAY NIGHT...AND HAVE KEPT SVR WORDING IN THE GRIDS FOR THU AND THURSDAY EVENING AS WELL. BREEZY TO WINDY CONDITIONS ALSO EXPECTED. ON FRIDAY THE UPPER LOW SLIDES BY TO OUR N AND E WITH THE DRY SLOT INVADING THE SRN HIGH PLAINS. COULD BE SOME BRIEF WRAPAROUND PRECIPITATION LATE FRIDAY OR FRI NIGHT ACROSS EXTRM NRN ZONES...BUT HAVE KEPT POPS TO JUST BELOW MENTIONABLE FOR THIS PCKG. DRY WEATHER THEN ANTICIPATED REMAINDER OF THE PCKG. LATEST MEDIUM RANGE MODELS DEPICT ANOTHER COLD FRONTAL PASSAGE ON MONDAY WITH COOLER WEATHER AGAIN. THERE COULD BE SOME PRECIPITATION ASSOCIATED WITH THIS FEATURE BUT CONFIDENCE LOW AT THIS TIME...WITH POPS REMAINING BELOW MENTIONABLE FOR NOW. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST PCKG. ANDRADE && .FIRE WEATHER... NEARLY SATURATED SOILS...CONTINUED GREENUP...AND CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT WILL PRECLUDE MAJOR FIRE WEATHER CONCERNS INTO EARLY NEXT WEEK. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 55 74 44 68 42 / 40 20 20 5 5 BEAVER OK 57 74 48 69 44 / 40 50 50 10 10 BOISE CITY OK 50 72 38 67 38 / 40 20 20 5 10 BORGER TX 59 75 48 69 47 / 40 30 30 5 10 BOYS RANCH TX 55 75 42 69 41 / 40 20 20 5 10 CANYON TX 54 74 42 68 41 / 30 20 20 5 5 CLARENDON TX 57 74 47 70 46 / 40 40 40 10 5 DALHART TX 50 73 39 68 39 / 40 20 20 5 10 GUYMON OK 56 74 44 69 43 / 40 40 20 10 10 HEREFORD TX 53 75 41 68 40 / 30 20 20 5 5 LIPSCOMB TX 58 74 50 70 47 / 50 50 50 10 10 PAMPA TX 57 74 47 69 45 / 40 40 40 10 10 SHAMROCK TX 58 75 52 72 47 / 40 50 60 10 10 WELLINGTON TX 58 76 52 73 47 / 40 40 60 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 21, 4:21 PM CDT, 1 hour 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT WED APR 21 2010 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 421 PM CDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE NORTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 11 PM CDT FOR THE SOUTHERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE PANHANDLES THURSDAY AND THURSDAY NIGHT AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND AGAIN ON THURSDAY DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Local storm report, Apr 21, 1:23 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TORNADO 3 NE UMBARGER 34.99N 102.07W
04/20/2010 RANDALL TX BROADCAST MEDIA
TORNADO SURVEY CONDUCTED. BRIEF TOUCHDOWN REPORTED
APPROXIMATELY 3 MILES NORTHEAST OF UMBARGER. TORNADO
REMAINED OVER OPEN COUNTRY. NO APPARENT DAMAGE FROM THE
TORNADO...BUT SEVERAL HOMES RECEIVED DAMAGE FROM WIND
BLOWN HAIL ASSOCIATED WITH THE REAR FLANK DOWNDRAFT.
SEVERAL NORTH FACING WINDOWS WERE BLOWN OUT AND HUNDREDS
OF ACRES OF CROPS DESTROYED.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1000330
SDLocal storm report, Apr 21, 1:38 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
138 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 3 W BUSHLAND 35.19N 102.12W
04/20/2010 POTTER TX AMATEUR RADIO
TORNADO SURVEY CONDUCTED. TORNADO WAS LOCATED
APPROXIMATELY 1 MILE SOUTH OF INTERSTATE 40 AND REMAINED
OVER OPEN COUNTRY AND LASTED APPROXIMATELY FIVE MINUTES.
NO DAMAGE WAS OBSERVED.
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
EVENT NUMBER AMA1000329
SDLocal storm report, Apr 21, 1:55 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
155 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 3 NE UMBARGER 34.99N 102.07W
04/20/2010 M68 MPH RANDALL TX BROADCAST MEDIA
SCHOOLNET REPORT FROM BRANDT FARMS. NWS SURVEY
INDICATED WIND BLOWN HAIL DAMAGE TO THE RESIDENCE AND
SEVERAL OTHER NEARBY RESIDENCES. NORTH FACING WINDOWS
BLOWN OUT AND NORTH FACING SIDING DAMAGED. HUNDREDS OF
ACRES OF CROPS ALSO DESTROYED. WIND DAMAGE LIKELY DUE TO
THE REAR FLANK DOWNDRAFT.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1000327
SDLocal storm report, Apr 21, 2:00 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
200 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 2 NE UMBARGER 34.97N 102.08W
04/20/2010 RANDALL TX EMERGENCY MNGR
NORTH FACING WINDOWS BLOWN OUT AND SIDING DAMAGED AT
SEVERAL RESIDENCES JUST NORTHEAST OF UMBARGER.
&&
EVENT NUMBER AMA1000328
SDSpecial weather statement, Apr 21, 5:02 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT WED APR 21 2010 TXZ011-016-212230- OLDHAM TX-DEAF SMITH TX- 502 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A THUNDERSTORM 12 MILES WEST OF SIMMS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Special weather statement, Apr 21, 5:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT WED APR 21 2010 TXZ011-016-212300- OLDHAM TX-DEAF SMITH TX- 529 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 9 MILES NORTH OF ADRIAN TO 9 MILES WEST OF SIMMS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:05 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 25 min |
| Apr 20, 7:22 PM CDT | Tornado Warning | AMA | Potter, Randall | 23 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | AMA | Randall | 27 min |
| Apr 20, 8:01 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Apr 20, 8:13 PM CDT | Tornado Warning | AMA | Randall | 47 min |
| Apr 21, 5:53 AM CDT | Dense Fog Advisory | AMA | Carson, Dallam, Gray, Hartley, Hutchinson, Moore and 1 more | 3 hr |
| Apr 21, 6:20 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.